Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Developed ringing sound in ear with no pain. How to rectify? Taking antibiotics for tonsillitis

I recently had acute tonsillitis for which I was prescribed antibiotics . A week or so into the tonsillitis I developed a ringing in my right ear with muffled sound. I went back to the GP and she said my eardrum looked slightly darker than the other one so she thought that there was maybe a build up of fluid relating to the tonsillitis. Today however I still have the ringing but now I am hearing almost an echo of sound in the ear when people are talking to me or when the tv is on. I don t have any pain in the ear and my throat is clear now also.
Asked On : Sun, 22 Jul 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
It seems from the history that you have taken antibiotics for treatment of tonsillitis following which you are having ringing sound in the ears.
This is called as tinnitus. The common causes for tinnitus are problems in the inner ear like meniere's disease, labyrinthitis and side effect of antibiotics.
In your case it seems like you may have tinnitus as a side effect of antibiotics. The common antibiotics causing tinnitus are ciprofloxacin, gentamycin, tobramycin...

Hence I advice you to check for the antibiotics which you are using for their side effects.
Hence do consult your doctor for examination and treatment accordingly.

Thank you
Answered: Sat, 12 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor